Florida, 2005

Funnel Cloud in Florida, July 12, 2005

July 12, 2005 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 12, 1:14 PM EST, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 12, 1:14 PM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT TUE JUL 12 2005

.DISCUSSION...SUBTROPICAL HIGH REMAINS QUITE STRONG ACROSS THE
ATLANTIC EXTENDING INTO FLORIDA. EVEN MID AND UPPER LEVEL RIDGE IS
CENTERED JUST NORTH OF THE LOCAL AREA. THIS PATTERN WILL PERSIST
THROUGH THE NEXT WEEK. EAST TO SOUTHEAST WINDS WILL FOCUS
CONVECTION OVER OUR WESTERN ZONES DURING THE AFTERNOON AND EARLY
MORNING SHOWERS WILL AFFECT THE ATLANTIC WATERS AND SOUTHEAST FL
COAST. WINDS WILL BE FAIRLY LIGHT...SO CANNOT ENTIRELY DISCOUNT
THE POSSIBILITY OF AN AFTERNOON SHOWER OR STORM OVER INLAND AREAS
OF THE EAST COAST...THOUGH CHANCES WILL BE LESS.

THE STRONG RIDGE SHOULD HELP TO KEEP TROPICAL STORM EMILY OVER THE
CARIBBEAN...HOPEFULLY WELL SOUTH OF OUR AREA. TEMPERATURES WILL BE
NEARLY THE SAME EACH DAY WITH HIGHS AROUND 90 DEGREES AND LOWS 75
TO 80.

&&

.MARINE...LIGHT EASTERLY BREEZES WILL BE PRESENT THROUGH THE
FORECAST PERIOD. SEAS SHOULD BE 4 FEET OR LESS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  89  78  90 /  20  40  30  50
FORT LAUDERDALE  78  89  78  88 /  20  40  30  50
MIAMI            78  90  78  90 /  20  40  30  50
NAPLES           77  91  76  90 /  20  50  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 12, 9:06 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EDT TUE JUL 12 2005

FLZ067-068-071>074-130730-
PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE
METROPOLITAN-
955 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS:SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
SOUTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON
THROUGH EARLY THIS EVENING. THE MAIN IMPACTS FROM THE STORMS WILL
BE LIGHTNING AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

FLZ063-066-069-070-075-130730-
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
955 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS:SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS INTERIOR AND WEST SECTIONS OF MAINLAND SOUTH FLORIDA THIS
AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN IMPACTS FROM THE
STORMS WILL BE STRONG WIND GUSTS TO 40 TO 50 MPH...FREQUENT LIGHTNING AND
LOCALLY HEAVY DOWNPOURS...ESPECIALLY FOR AREAS FROM THE WESTERN
SHORES OF LAKE OKEECHOBEE TO COASTAL SECTIONS OF MAINLAND MONROE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS DEVELOPMENT IS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 12, 4:27 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT TUE JUL 12 2005

FLZ070-122200-
EASTERN COLLIER-
527 PM EDT TUE JUL 12 2005

...STRONG THUNDERSTORM ALONG I-75 IN EASTERN COLLIER COUNTY...

A STRONG THUNDERSTORM HAS DEVELOPED ALONG I-75 IN EASTERN COLLIER
COUNTY MOVING WEST AT 5 TO 10 MPH. THE STRONG STORM WILL BE CAPABLE
OF PRODUCING WINDS OF 40 TO 50 MPH...WHICH CAN BLOW LARGE VEHICLES
AROUND...AND LOCALLY HEAVY RAINFALL THAT CAN REDUCE VISIBILITIES
BELOW 1 MILE AT TIMES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER
Special weather statement, Jul 12, 5:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EDT TUE JUL 12 2005

FLZ069-070-122300-
EASTERN COLLIER-WESTERN COLLIER-
606 PM EDT TUE JUL 12 2005

...STRONG LINE OF THUNDERSTORMS DEVELOPING OVER WESTERN COLLIER
COUNTY...

A LINE OF STRONG THUNDERSTORMS WILL CONTINUE T0 DEVELOP AND MOVE
SLOWLY EAST TOWARDS EASTERN COLLIER COUNTY. WIND GUSTS UP TO 55
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY RAINFALL
WILL OCCUR WITH THESE THUNDERSTORMS.

THIS LINE OF STRONG STORMS COULD ALSO INTERACT WITH THE SEVERE
THUNDERSTORM OVER EASTERN COLLIER COUNTY BETWEEN 645 PM AND 715
PM...AND DRIVERS ALONG I-75 OVER CENTRAL COLLIER COUNTY NEEDS TO BE
ALERT FOR DETERIORATING CONDITIONS.

COLLIER SHERIFF OFFICE HAS ALSO REPORTED COUPLE OF FUNNEL CLOUDS IN
THE GOLDEN GLADES INTERCHANGE AREA.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER

The radar

The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Collier

When
July 12, 5:40 PM EST
Where
Collier County, Golden Gate
Reported by
TRAINED SPOTTER
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

A SKYWARN spotter saw a funnel cloud.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452032.